MAUDE Adverse Event Report: Davol Inc., Sub. C.R. Bard, Inc. -1213643 Modified Kugel Patch; Surgical Mesh

Davol Inc., Sub. C.R. Bard, Inc. -1213643 Modified Kugel Patch; Surgical Mesh
Catalog Number 0115810
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994); Hernia (2240)
Date of Event 09/21/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: on (b)(6) 2016 - patient was diagnosed with bilateral inguinal hernias thereby underwent open repair with implant of modified kugel patch (device 1 - right and device 2 - left).Per operative notes, "a right groin incision was made to the external oblique which was dissected to the inguinal ligament.The hernia sac was dissected out.A modified kugel patch (device 1) was placed onto the right inguinal floor and secured it with sutures.A left groin incision was made in a symmetric mirror fashion, and the exposure was identical as described on the right.The hernia sac was dissected out.A modified kugel patch (device 2) was placed into the left inguinal floor and secured it with sutures." on (b)(6) 2018 - patient was diagnosed with bilateral recurrent inguinal hernias, groin pain, adhesion thereby underwent laparoscopic repair with implant of 3dmax light mesh (device 3 - right and device 4 - left) and explant of modified kugel patch (device 1 and device 2).Per operative notes, "a right groin incision was made through old incision.The hernia sac was dissected out.There was visible mesh (device 1) protruding.The peritoneum was inadvertently entered.Previously placed modified kugel patch (device 1) was excised entirely.A 3dmax light mesh (device 3) was placed into the right groin and secured it with sutures.Another incision was made into the left groin.The hernia sac was dissected out.There was a visible mesh (device 2) protruding.As previously, encountered the modified kugel patch (device 2) that was adherent to the sutures.The modified kugel patch (device 2) was totally excised.A 3dmax light mesh (device 4) was placed into the left groin and secured it with sutures.".
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-feb-2016) is considered to be a best estimate.This emdr represents the modified kugel patch (device 2).An additional supplemental emdr was submitted to represent the modified kugel patch (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
Modified Kugel Patch
Common Device Name
Surgical Mesh
Manufacturer (Section D)
Davol Inc., Sub. C.R. Bard, Inc. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
Bard Shannon Limited -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
+1(800)556-6756
MDR Report Key50433162
Report Number1213643-2026-01091
Device Sequence Number10397835
Product Code FTL
UDI-Device Identifier00801741030796
UDI-Public(01)00801741030796(17)210228(10)HUAP0743
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K963141
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Catalogue Number0115810
Device Lot NumberHUAP0743
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2026
Initial Report FDA Received Date08/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/15/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient Weight189 LB